Jump to content
Sign in to follow this  
squirrel

Zajecka, 1997 Discontinuation symptoms after treatment with serotonin reuptake inhibitors

Recommended Posts

squirrel

3 weeks my *****!!!

 

J Clin Psychiatry. 1997 Jul;58(7):291-7.
Discontinuation symptoms after treatment with serotonin reuptake inhibitors: a literature review.
Zajecka J, Tracy KA, Mitchell S.
 

 

BACKGROUND:

The discontinuation of many pharmacologic agents is associated with characteristic withdrawal symptoms. Antidepressants, particularly the tricyclic antidepressants (TCAs), are known to be associated with a group of common symptoms upon discontinuation. Serotonin reuptake inhibitors (SRIs) are also taking their respective place in the literature with reports of discontinuation symptoms. This review summarizes case reports and reports that allow systematic assessment of discontinuation symptoms following SRI discontinuation.

 

METHOD:

A computerized literature search was conducted using a MEDLINE search to identify reports of withdrawal effects following discontinuation of SRIs. Additional reports were found in the bibliographies of various published reports.

 

RESULTS:

SRI discontinuation symptoms in adults are summarized in 24 case reports and 9 reports from controlled clinical trials. Additionally, 3 case reports addressing SRI discontinuation in the neonate are described. The reports describe clusters of symptoms commonly associated with the discontinuation of an SRI.

 

CONCLUSION:

We propose to define an antidepressant discontinuation syndrome as the onset of a cluster of somatic and psychic symptoms following the discontinuation of an SRI and not attributable to other causes (e.g., concomitant medication, illness). These symptoms include dizziness, light-headedness, insomnia, fatigue, anxiety/agitation, nausea, headache, and sensory disturbance. The syndrome may last up to 3 weeks and may be improved by restarting the antidepressant or starting an antidepressant with a similar pharmacologic profile.

Edited by Altostrata
fixed text

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Share this post


Link to post
Share on other sites
Altostrata

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy